MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY CATHETER SILICONE COATED; SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY CATHETER SILICONE COATED; SILICONE FOLEY CATHETER
Model Number 265716
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the balloon of the silicone foley catheter burst inside of the patient's bladder.Patient required surgery to remove the missing pieces.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.Valve type: use luer syringe.Do not use needle.Visually inspect the product for any imperfections or surface deterioration prior to use.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.".

Brand Name
BARD® FOLEY CATHETER SILICONE COATED
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8371903
Report Number1018233-2019-01038
Device Sequence Number1333105
Product Code EZC
UDI-Device Identifier00801741039591
UDI-Public(01)00801741039591
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number265716
Device Catalogue Number265716
Device Lot NumberMYCNR318
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;